MAUDE Adverse Event Report: ZOLL CIRCULATION INC AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION INC AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint that "the autopulse platform (sn (b)(4) displayed user advisory (ua) 17 (max motor on-time exceeded during active operation) error message" was confirmed during the archive data review but not during initial functional testing.The reported (ua) 17 could not be reproduced during initial functional testing.Upon further testing, the autopulse platform failed the brake gap inspection.Therefore, the root cause of the reported complaint was determined to be due to the brake gap being out of specification (too wide), likely attributed to the age of the device.The autopulse platform is a reusable device and was manufactured in 2010 and is 12 years old, past the service life of 5 years.During visual inspection, the top cover, small black cover, and battery bay were observed to be damaged/cracked and the load plate cover had a hole that affects the watertight seal, unrelated to the reported complaint.These observed physical damages appeared to be characteristic of user mishandling.Both head restraint wires on the top cover were cut/damaged, also unrelated to the reported complaint.The damaged head restraints do not render the autopulse platform non-functional.These observed physical damages appeared to be characteristic of user mishandling, however, contribution from wear and tear cannot be ruled out due to the age of the device.The damaged covers and battery bay will be replaced to address the observed physical damage.Also unrelated to the reported complaint, the power distribution board was not up to date and will be replaced.Upon further testing, unrelated to the reported complaint, the encoder drive shaft did not rotate smoothly and exhibited binding and resistance.The root cause was the sticky driveshaft clutch area, which is usually caused by sharp edges from all 12-hex edges of the armature plate, or due to burrs on the clutch rotor's surface, likely attributed to normal wear and tear.The sticky clutch's impact was not severe enough to make the platform non-functional.The clutch plate will be deburred to remedy the problem.A review of the archive data showed (ua) 17 was observed on the event date; thus, confirming the reported complaint.The autopulse platform passed the initial functional testing without any faults or errors.The load cell characterization test was performed and passed without any fault or error.The (ua) 17 could not be replicated.However, the platform failed the brake gap inspection.The brake gap was too wide, and the was very dirty.The brake gap will be deburred and adjusted to remedy the issue.Zoll is awaiting customer approval for service repair.Historical complaints were reviewed for service information related to the reported complaint, and there was no history of complaints reported for autopulse platform with sn (b)(4).
 
Event or Problem Description
During shift check, the customer reported the autopulse platform (sn (b)(4) displayed user advisory (ua) 17 (max motor on-time exceeded during active operation) error message.The customer tried to replace the autopulse li-ion battery but the error message persisted.No patient involvement.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key16057050
Report Number3010617000-2022-02071
Device Sequence Number11986116
Product Code DRM
UDI-Device Identifier00849111000598
UDI-Public00849111000598
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0730-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Initial Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown